Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Off meds over a year now
Jun 22, 2007

Ciao Doc!

Poz man here who went off meds two Januarys ago. Was on Sustiva, Epizcom. Had been on some others before but always on Sustiva!

Now, my cd is at 600, load at 200,000, however I feel GREAT! My lipids, ldl are down 50% and my hdl up 12% !!!

Finally losing weight I have been wanting to lose for years.

Bones still weakened, but oh well, God never promised me a rose garden.

So I have hiv, it could be worse, heh? The hump on my back (GONE), got fat moved from my back sides to my buttocks and oh I can sit without pain! (YIPPEE) ... I won't mention the comments. It's winkles be gone on my cheeks (not the ones of my face).

See, even my mind fog is gone, thinking clearing now (I now see clearly now the FOG is gone) ... but am I saying an oxymoron thing since if I don't want to be on meds, I really am not seeing clearly though I FEEL and THINK I'm seeing clearly?

Got to tell ya the songs come more now in my head. It's like a smrgsbord of songs the likes I've not had EVER .. BS (before sustiva) or DS (during sustiva) ... now it's AS .. (after sustiva) and I'm laughing, singing, being told how I'm such a good 'mistress' so I break out to my paramours, 'torn between two lovers' not me, them ... men come & go (or is it come and come and??) I'm the guy they tell their problems too, get their kicks (I don't live along route 66) and watch them leave with a smile. Some I even know their hubbies, you know the type, big house, many things they got the rocks, I got the shaft (hehehehe)

ok .. so I'll die alone ... BFD (you know what that means) ...

hmm .. you might be telling me I need to be on pills .. just not the type I'm asking about .. then again ... do I really want happy pills??? I don't do street drugs honey ... not my thing! I watch what I eat, even look before I eat with some things, take my daily walk, just enjoying life now!!! . .... Something I've never done before and it's a beautiful thing!!!

So .. do I really have to return to the pill popping hiv meds????

Can't I just enjoy until mother nature gets really pissed and tells me to stop foolin her? Father time will take control afterwards. Just like parents do!!!

I got a great compliment the other day. I was told although I might not ever be on GQ, I have the look of someone interesting and my face is just stunning (not Heston coming down off the mountain looking, but one that people look at and want to know) ... which is why even at my age (not dirt age but my younger days are behind me (oh I made a funny) guys will buy me a drink. Yeah, the other 'wo'man again.

I know .. I should 'get that ice or else no dice' (did I spell that right?) ... ok .. I give something else up (okkkkkk)

Bless you for that wonderful picture of you smiling and laughing and looking ever so like the guy my dead parents would be glad I met had they lived and I was born female and you born str8 ... but blessings of blessings ... it didn't happen that way!

Ciao bambino caro

Response from Dr. Frascino

Hello,

All treatment regimens (including no treatment) must balance risk versus benefit and always include quality of life in the equation. My best advice to you is to hook up with a competent and compassionate HIV specialist with whom you can work cooperatively and who understands and respects your priorities. Without knowing much more about your medical history and previous laboratory studies, I cannot provide a specific recommendation as to whether you should consider restarting HAART (highly active retroviral therapy) now. Whether you restart or not, you need routine monitoring of plasma viral load and CD4 counts. You should also be aware there are several new and novel therapies for HIV that will be available soon.

Stay well! By the way, I'm quite sure your parents would be proud of you exactly as you are.

Dr. Bob


Previous
Goog news for the newly positive and overwhelmed guy.
Next
AIDS

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement